Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 3, NWS Northern Indiana

April 6, 20078 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this freeze warning at Apr 6, 2007, 3:55 PM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Apr 6, 2007, 4:00 PM EDT. It was in force for 23 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2007, 3:55 PM EDT (19:55 UTC)
In effect from
Apr 6, 2007, 4:00 PM EDT
Expired
Apr 7, 2007, 3:00 PM EDT
In force
23 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:00 AM EDTSNOW 25 Se Elkhart, IN
Apr 7, 7:35 AM EDTSNOW 1.5Elkhart, IN1.5 INCHES SNOWFALL OVERNIGHT...0.12 WATER EQUIVALENT
Apr 7, 8:00 AM EDTSNOW 2.4Litchfield, MI2.4 INCHES TOTAL SNOWFALL...1.0 INCHES SNOWFALL OVER 1.5 HR
Apr 7, 8:19 AM EDTSNOW 1.81 N Simonton Lake, IN
Apr 7, 8:25 AM EDTSNOW 16 Sw Angola, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 061955
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT FRI APR 6 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-070400-
/O.NEW.KIWX.FZ.W.0003.070406T2000Z-070407T1900Z/
/O.EXT.KIWX.FZ.A.0001.070407T1900Z-070409T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
355 PM EDT FRI APR 6 2007 /255 PM CDT FRI APR 6 2007/

...FREEZE WARNING IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ SATURDAY...
...FREEZE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/
SATURDAY. THE FREEZE WATCH IS NOW IN EFFECT FROM SATURDAY
AFTERNOON THROUGH MONDAY MORNING. 

A VERY COLD AIR MASS WILL CONTINUE TO IMPACT THE REGION...
BRINGING BELOW NORMAL TEMPERATURES TO THE AREA THIS WEEKEND. A
FREEZE WATCH WILL REMAIN IN EFFECT THROUGH THE WEEKEND AS SUB-
FREEZING TEMPERATURES ARE LIKELY THROUGH MONDAY MORNING.
ADDITIONAL FREEZE WARNINGS WILL LIKELY BE ISSUED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THE FREEZE WATCH MAY NEED TO BE EXTENDED INTO TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIWX 070050
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT FRI APR 6 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-070900-
/O.CON.KIWX.FZ.W.0003.000000T0000Z-070407T1900Z/
/O.CON.KIWX.FZ.A.0001.070407T1900Z-070409T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
850 PM EDT FRI APR 6 2007 /750 PM CDT FRI APR 6 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/
SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH MONDAY MORNING. 

A VERY COLD AIR MASS WILL CONTINUE TO IMPACT THE REGION...
BRINGING BELOW NORMAL TEMPERATURES TO THE AREA THIS WEEKEND. A
FREEZE WATCH WILL REMAIN IN EFFECT THROUGH THE WEEKEND AS SUB-
FREEZING TEMPERATURES ARE LIKELY THROUGH MONDAY MORNING.
ADDITIONAL FREEZE WARNINGS WILL LIKELY BE ISSUED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THE
FREEZE WATCH MAY NEED TO BE EXTENDED INTO TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$
000 
WWUS73 KIWX 070820
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT SAT APR 7 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-071630-
/O.EXT.KIWX.FZ.A.0001.070407T1900Z-070410T1500Z/
/O.CON.KIWX.FZ.W.0003.000000T0000Z-070407T1900Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
420 AM EDT SAT APR 7 2007 /320 AM CDT SAT APR 7 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/
THIS AFTERNOON...
...FREEZE WATCH NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS
AFTERNOON THROUGH TUESDAY MORNING...

THE FREEZE WATCH IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS
AFTERNOON THROUGH TUESDAY MORNING. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON. 

A VERY COLD AIR MASS WILL CONTINUE TO IMPACT THE REGION...
BRINGING BELOW NORMAL TEMPERATURES TO THE AREA THROUGH EARLY NEXT
WEEK. A FREEZE WATCH WILL REMAIN IN EFFECT THROUGH TUESDAY MORNING
AS SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE PERIOD.
ADDITIONAL FREEZE WARNINGS WILL LIKELY BE ISSUED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$
000 
WWUS73 KIWX 071510
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT SAT APR 7 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-072315-
/O.CON.KIWX.FZ.W.0003.000000T0000Z-070407T1900Z/
/O.CON.KIWX.FZ.A.0001.070407T1900Z-070410T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1110 AM EDT SAT APR 7 2007 /1010 AM CDT SAT APR 7 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/
THIS AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS
AFTERNOON THROUGH TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS
AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM 3 PM EDT /2 PM
CDT/ THIS AFTERNOON THROUGH TUESDAY MORNING. 

A VERY COLD AIR MASS WILL CONTINUE TO IMPACT THE REGION...
BRINGING BELOW NORMAL TEMPERATURES TO THE AREA THROUGH EARLY NEXT
WEEK. A FREEZE WATCH WILL REMAIN IN EFFECT THROUGH TUESDAY
MORNING AS SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE
PERIOD...ADDITIONAL FREEZE WARNINGS WILL LIKELY BE ISSUED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Apr 6, 2:03 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 6, 2:03 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT FRI APR 6 2007

.AVIATION...
LAKE EFFECT SNOW SHOWERS WILL BRING MVFR TO IFR CONDITIONS AT SBN
WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH. THE SHOWERS WILL
INCREASE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE
REGION. HAVE TRENDED TOWARD IFR CONDITIONS FOR MOST OF THE NIGHT.
EXPECTING VFR CONDITIONS AT FWA WITH LES CLOUD BASES AT 4 KFT.
CLOUDS MAY CLEAR LATE TONIGHT AS WINDS TURN MORE WESTERLY. LOOK
FOR NORTHWEST WINDS TO REMAIN GUSTY THROUGH THE DAY...SUBSIDING
SOME THIS EVENING. WINDS WILL AGAIN INCREASE SAT MORNING AND
BECOME GUSTY.

&&

.PREV DISCUSSION... /ISSUED 1051 AM EDT FRI APR 6 2007/

UPDATE...
VERY LITTLE CHANGES MADE TO FORECAST. BASICALLY TWEAKED POPS AND CLOUD
COVER. LOWERED SKY COVER INN THE SOUTH SOME UNTIL LATE AFTERNOON.
KEPT HIGHEST SNOW SHOWER CHANCES CLOSEST TO THE LAKE. EXPECTING
CLOUD COVER TO INCREASE THIS AFTERNOON WITH DAYTIME HEATING
ALLOWING CU FIELD TO DEVELOP. COLD AIR ALOFT COUPLED WITH STEEP
LAPSE RATES PRODUCE ENOUGH CAPE IN THE SNOW GROWTH REGION TO
PRODUCE FLURRY ACTIVITY IN SOUTHERN AND WESTERN COUNTIES. CLOUD
BASES WILL GENERALLY BE IN THE 4-6 KFT RANGE. WILL LET THE FREEZE
WARNING EXPIRE AT 1 PM EDT...AS TEMPS ARE STILL HOVERING BELOW 32 F.

PREV DISCUSSION... /ISSUED 405 AM EDT FRI APR 6 2007/
SHORT TERM...
AN UPPER LEVEL LOW SITS OVER THE NORTHEASTERN UNITED STATES WITH
AN UPPER TROUGH STRETCHED WESTWARD ACROSS THE GREAT LAKES. THE
UPPER LOW WILL MOVE SLIGHTLY NORTHWARD TODAY AS THE UPPER TROUGH
MOVES DOWN INTO THE CWA MORE. CURRENT RADAR TRENDS ARE SHOWING THE
SNOW SHOWER ACTIVITY DECREASING...SO HAVE THIS MORNINGS SNOW
CHANCES JUST TO THE CHANCE CATEGORY. BUFKIT SOUNDINGS ARE SHOWING
THAT THE LAKE INDUCED CAPE WILL BE INCREASING TODAY AS WILL THE
HEIGHT OF THE EQL. SO HAVE SOMEWHAT HIGHER POP CHANCES IN THE
NORTH FOR THIS AFTERNOON...BUT SOUNDINGS STILL SHOW THE MOISTURE
DEPTH NOT TOO DEEP. THIS EVENING AND OVERNIGHT...THE UPPER LOW
OVER MAINE WILL DISSIPATE AS THE PORTION OF THE UPPER TROUGH NEAR
US STRENGTHENS AND FORMS AN UPPER LOW OVER THE EASTERN GREAT
LAKES. THIS WILL KEEP US IN FAVORABLE FLOW ACROSS LAKE MICHIGAN
AND INCREASE MOISTURE INTO THE AREA. SOUNDINGS SHOW THE MOISTURE
DEPTH DEEPENING AND LAKE INDUCED CAPE VALUES CONTINUE TO INCREASE.
850MB DELTA T VALUES DO NOT INCREASE DURING THE DAYTIME...BUT
TONIGHT ARE PROGGED TO INCREASE TO NEAR 20. SO HAVE CONTINUED
DECENT SNOW CHANCES FOR TONIGHT...ESPECIALLY FOR THE NORTHERN PART
OF THE CWA...WITH UPWARDS OF TWO INCHES POSSIBLE IN THE
NORTHWESTERN PART OF THE CWA...TRAILING OFF TO A FEW TENTHS OF AN
INCH IN NORTHWESTERN OHIO. THE SOUTHERN PART OF THE CWA BEING
FURTHER AWAY FROM LAKE MICHIGAN AND THE NORTHWEST WIND
DIRECTION...WILL HAVE THE SMALLER CHANCE FOR ANY SNOW. DEPENDING
ON THE AMOUNT OF SUNSHINE THAT THE SOUTHWESTERN PART OF THE CWA
SEES TODAY...THAT AREA COULD CLIMB INTO THE UPPER 30S...WHILE MOST
OF THE REST OF THE CWA SHOULD BE UNDER A FAIR AMOUNT OF CLOUD
COVER AND ONLY RISE INTO THE LOWER 30S. TONIGHT WITH THE COLD
AIRMASS STILL IN PLACE...TEMPS SHOULD BE ABLE TO DROP TO AROUND
20.

LONG TERM...
HIGH LATITUDE RIDGING CONTS TO BLD NWD TWD THE ARCTIC CIRCLE IN
RESPONSE TO A VRY CHAOTIC TROUGHING ACRS THE NEPAC. THIS IN TURN
FOSTERING A CONTD SWD DELIVERY OF VRY COLD AIR FOR APRIL INTO ERN
NOAM. SECONDARY SW TROUGH DROPPING SEWD AROUND DEEP VORTEX OVR SRN
QB HERALDS YET ANOTHER REINFORCING SHOT OF ARCTIC AIR THIS AFTN
AND TONIGHT AND W/LK DIFFERENTIALS PUSHING 20C XPC LK XPC A ROBUST
LK RESPONSE ESP IN LIGHT OF INVERSION HGTS RISING TO NR 10KFT AND
MID LVL MSTR W/SRN QB VORTEX ROTATING BACK IN. IN LIGHT OF THIS
HAVE UPPED GOING POPS AND POTENTIAL SNOW ACCUMS NORTH AND NW SAT
AM. DAYTIME TEMPS WILL STRUGGLE TO CREST FREEZING NORTH AND CNTRL
AND CONTD FREEZE WATCH/WARNINGS MAY BE A MOOT POINT AT THIS RATE.
LK EFFECT WILL DIMINISH SOMEWHAT SAT AFTN W/FALLING INVERSION HGTS
AND BIT MORE BL MIXING SHEARING BANDS UP TO SOME DEGREE ALTHOUGH
SHLD SEE A CONSOLIDATION AGAIN SAT NIGHT AS FLW VEERS A BIT MORE
TO THE NORTH BFR THINGS COLLAPSE FURTHER INTO SUN AM.

AFT THAT DEEP SE CANADA UPR TROUGH BREAKS DOWN IN FACE OF ENERGETIC
PACIFIC WAVE TRAIN PROGRESSING INLAND ACRS THE WRN US. STILL ALOT
OF UNCERTAINTY PERTAINING TO COMPLEX FLW ACRS CANADA AND IN
PARTICULAR W/SW TROUGH BREAKING SWD FM HUDSON BAY SUN INTO MON. WILL
AS SUCH LEAVE MID/LATE WEEK PD ALONE ESP GIVEN CONTD INDIVIDUAL
MODEL FLUCTUATION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM 7 PM EDT /6 PM CDT/ THIS EVENING THROUGH
     MONDAY MORNING FOR INZ003>009-012>018-020-022>027-032>034.

MI...FREEZE WATCH FROM 7 PM EDT THIS EVENING THROUGH MONDAY MORNING
     FOR MIZ077>081.

OH...FREEZE WATCH FROM 7 PM EDT THIS EVENING THROUGH MONDAY MORNING
     FOR OHZ001-002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR LMZ043-046.

&&

SHORT TERM...LOTHAMER
LONG TERM....HOLSTEN
AVIATION...CHAMBERLAIN
UPDATE...CHAMBERLAIN
Hazardous weather outlook, Apr 6, 5:25 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT FRI APR 6 2007

INZ003-007>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-
005-015-016-024-025-070930-
LA PORTE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
525 AM EDT FRI APR 6 2007 /425 AM CDT FRI APR 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT UNTIL 1 PM.

A VERY COLD ARCTIC AIRMASS HAS SETTLED IN ACROSS THE AREA WITH
ANOTHER HARD FREEZE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 20S
THROUGH THE WEEKEND...WITH SUBSEQUENT FREEZE WARNINGS ISSUED AS
NEEDED WHEN TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. A
FREEZE WATCH IS IN EFFECT THROUGH MONDAY MORNING.

TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION AND FLOWERS
NOT PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-070930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
525 AM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OF 20 TO 30 KNOTS WILL CONTINUE TO MAKE FOR
HAZARDOUS SMALL CRAFT CONDITIONS WITH WAVES OF 4 TO 7 FEET
TODAY...BUILDING TO UP TO 10 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS SMALL CRAFT CONDITIONS WILL CONTINUE INTO SATURDAY
EVENING BEFORE DIMINISHING BY SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ004>006-MIZ077>079-070930-
ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
525 AM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT UNTIL 1 PM EDT.

A VERY COLD ARCTIC AIRMASS HAS SETTLED IN ACROSS THE AREA WITH
ANOTHER HARD FREEZE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING LAKE EFFECT SNOW IS LIKELY LATE TONIGHT AND SATURDAY
MORNING. THE HEAVIEST ACCUMULATIONS WILL FALL ALONG A BENTON
HARBOR...CASSOPOLIS...LAGRANGE LINE WITH LOCAL ACCUMULATIONS UP
TO 5 INCHES POSSIBLE. MOST AREAS WILL SEE FROM 2 TO 3 INCHES
NORTH OF HIGHWAY 6.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 20S
THROUGH THE WEEKEND...WITH SUBSEQUENT FREEZE WARNINGS ISSUED AS
NEEDED WHEN TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. A
FREEZE WATCH IS IN EFFECT THROUGH MONDAY MORNING.

TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION AND FLOWERS
NOT PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:05 PM EDTLake Effect Snow AdvisoryIWXCass, Saint Joseph22 hr

Nearby

Freeze Warnings in Indiana, 2007Freeze Warnings in Ohio, 2007Freeze Warnings in Michigan, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.